MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56279
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address: (b)(6).Occupation: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, while removing a flexor high-flex ansel guiding sheath with the inner dilator in, the plastic hub broke off.No unintended section of the device remained inside of the patient's body.No adverse effects were reported due to the alleged malfunction.Additional patient and event information has been requested.
 
Event or Problem Description
Additional information was received 07dec2020.The anatomy was not tortuous, calcified, or scarred.The sheath hub was not used to pull the device from the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: see b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, while removing a flexor high-flex ansel guiding sheath with the inner dilator in, the plastic hub broke off.The anatomy was not tortuous, calcified, or scarred.The sheath hub was not used to pull the device from the patient.No unintended section of the device remained inside of the patient's body.No adverse effects were reported due to the alleged malfunction.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, quality control data, and specifications.The complainant returned the reported sheath and dilator to cook for investigation.Biomatter was present throughout the device.The dilator hub was separated from the dilator material and the flare appeared small.No additional damage was noted.Due to the small size of the flare, the complaint device was confirmed to have been manufactured out of specification.A review of the device history record found one non-conformance related to the reported failure mode.The non-conformance was reported as "hub, detached from shaft" and was scrapped.All nonconforming product during manufacturing were scrapped, and cook has 100% inspections to capture the reported nonconformance.At this time, cook concluded that no additional nonconforming product from this lot exists in house or in the field.A review of complaint history records shows one other complaint associated with the complaint device lot.It was reported by the same facility for the same issue.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded a manufacturing deficiency contributed to this incident.The manufacturing personnel were retrained to the applicable procedures on 08jan2021.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10959171
Report Number1820334-2020-02254
Device Sequence Number3369690
Product Code DYB
UDI-Device Identifier00827002562790
UDI-Public(01)00827002562790(17)230923(10)13446743
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2023
Device Model NumberG56279
Device Catalogue NumberKCFW-12.0-35-45-RB-HFANL0-HC
Device Lot Number13446743
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer12/07/2020
04/16/2021
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date12/09/2020
05/04/2021
Patient Sequence Number1